MAUDE Adverse Event Report: COVIDIEN LP LIGASURE HS MAX DISP ELECT/CORD; LIGASURE VESSEL SEALING SYSTEM

COVIDIEN LP LIGASURE HS MAX DISP ELECT/CORD; LIGASURE VESSEL SEALING SYSTEM
Model Number LS3092
Medical Device Problem Codes Detachment Of Device Component (1104); Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).One used ls3092 was received for evaluation.Visual inspection found one broken and missing snap from the electrode jaw.The customer reported that the device stopped working.The reported condition was not confirmed.The device was tested for activation on simulated tissue.The device tested normally with visually acceptable seals and end tones indicating completed seal cycles.The investigation found the device to function normally and within specifications.No failure mode was identified.An additional failure was found during the investigation.The additional findings did not contribute to the reported condition.The investigation found one broken snap on the electrode jaw.Snap damage can be caused by the user improperly misaligning the snaps into the mating holes during assembly prior to use.This damage can also be caused by multiple assembly attempts.
 
Event or Problem Description
The customer originally reported that the device stopped working during an abdominal hysterectomy.Another device of the same type was opened and used to complete the procedure.The device was returned for evaluation with a broken and missing snap pin.

Brand Name
LIGASURE HS MAX DISP ELECT/CORD
Common Device Name
LIGASURE VESSEL SEALING SYSTEM
Manufacturer (Section D)
COVIDIEN LP
5920 longbow drive
boulder
MDR Report Key5751068
Report Number1717344-2016-00558
Device Sequence Number18838228
Product Code GEI
UDI-Device Identifier10884524002156
UDI-Public0110884524002156
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K043273
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberLS3092
Device Catalogue NumberLS3092
Device Lot Number52100162X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2016
Initial Report FDA Received Date06/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;